Nevada, 2008

High Wind in Nevada, April 27, 2008

April 27, 2008 · NWS VEF · 1 event in 1 county or zone

Another strong low pressure system moving through the Pacific Northwest brought high winds to portions of southeast California and western Nevada.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Another strong low pressure system moving through the Pacific Northwest brought high winds to portions of southeast California and western Nevada.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 26, 7:15 PM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 26, 7:15 PM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT SAT APR 26 2008

.SYNOPSIS...STRONG HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY AND
MONDAY WITH DIMINISHING WINDS AND TEMPERATURES CLIMBING SEVERAL
DEGREES ABOVE NORMAL. COOLER TEMPERATURES AND INCREASING WINDS WILL
THEN RETURN TO THE ENTIRE REGION THE MIDDLE OF NEXT WEEK AS ANOTHER
BROAD AREA OF LOW PRESSURE MOVES INTO THE WESTERN STATES.
&&

.UPDATE...NORTH TO NORTHEAST WINDS HAVE SUBSIDED ACROSS THE REGION
THIS EVENING WHICH HAS ALLOWED FOR THE EXPIRATIONS OF THE RED FLAG
WARNING AND LAKE WIND ADVISORY. NORTH TO NORTHEAST WINDS ARE STILL
EXPECTED TO REMAIN AROUND 10 TO 20 MPH THROUGH MIDNIGHT...BUT
CONTINUE TO DECREASE OVERNIGHT. UPDATED THE ZONES TO REMOVE BOTH THE
ADVISORY/WARNING. ZONE UPDATES HAVE BEEN POSTED AND NO OTHER CHANGES
NECESSARY.
&&

.PREVIOUS DISCUSSION...335 PM PDT SAT APR 26...SHORT TERM...GUSTY
NORTH TO NORTHEAST WINDS ACROSS SOUTHEAST NEVADA AND NORTHWEST
ARIZONA WILL GRADUALLY DIMINISH THIS EVENING AS THE BROAD TROUGH
OVER UTAH AND COLORADO PULLS TO THE EAST OVERNIGHT AND SUNDAY. GUSTS
HAVE BEEN EXCEEDING 35 MPH IN SOME AREAS OF THE COLORADO RIVER
VALLEY AND THE LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS
EVENING. THE RIDGE AXIS ALONG THE WEST COAST WILL MOVE OVER THE
REGION SUNDAY THEN GRADUALLY BREAK DOWN AND SHIFT EAST MONDAY AS THE
BROAD TROUGH CURRENTLY CENTERED ALONG 150W MOVES INTO THE PACIFIC
NORTHWEST COAST. TEMPERATURES WILL ONLY CLIMB SLIGHTLY SUNDAY THEN
JUMP ABOUT 10 DEGREES ABOVE NORMAL MONDAY AND TUESDAY AHEAD OF THE
INCOMING TROUGH. AS THE TROUGH SWINGS INLAND TUESDAY...SOUTHWEST
WINDS WILL INCREASE CONSIDERABLY AND MAY BRING GUSTS OVER 40 MPH
ACROSS THE WESTERN MOJAVE DESERT AND THE POTENTIAL FOR DOWNSLOPE
WINDS ALONG THE EASTERN SIERRA.

.LONG TERM...MODELS IN FAIR AGREEMENT WEDNESDAY AND THURSDAY. UPPER
TROUGH PROGGED TO MOVE OUT OF THE PACIFIC NORTHWEST INTO THE
NORTHERN GREAT BASIN WEDNESDAY. MOISTURE ASSOCIATED WITH THIS SYSTEM
LOOKS LIKE IT WILL REMAIN NORTH OF THE FORECAST AREA BUT WINDS WILL
BE A FACTOR WITH MUCH OF THE AREA GETTING BREEZY TO WINDY CONDITIONS.
TEMPERATURES WILL DROP 5 TO 10 DEGREES ACROSS THE AREA COMPARED TO
TUESDAY WITH THE LARGEST DROPS ACROSS THE NORTHERN ZONES. MAX
TEMPERATURES WILL FALL ANOTHER 5 DEGREES OVER MUCH OF THE FORECAST
AREA THURSDAY UNDER A DRY NORTHWESTERLY FLOW ALOFT. BREEZY NORTHERLY
WINDS WILL LIKELY DEVELOP DOWN THE COLORADO RIVER VALLEY GIVEN THIS
PATTERN WEDNESDAY NIGHT AND THURSDAY. MODELS DIVERGE FOR FRIDAY AND
SATURDAY AND FOLLOWED THE PREFERRED EUROPEAN. THEREFORE LOOKING AT
WEAK RIDGING OVER NEVADA FRIDAY WHICH MOVES OVER UTAH SATURDAY
LEAVING OUR AREA IN A DRY WESTERLY FLOW. TEMPERATURES SHOULD REBOUND
SOMEWHAT UNDER THIS SCENARIO AND SHOULD BE CLOSE TO NORMAL BY
SATURDAY.
&&

.FIRE WEATHER...GUSTY NORTH WINDS HAVE SUBSIDED ACROSS THE REGION
AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NORTH WINDS 10
TO 20 MPH ARE STILL EXPECTED THROUGH THIS EVENING...BUT WILL
CONTINUE TO DIMINISH OVERNIGHT.
&&

.AVIATION...FOR MCCARRAN...NORTHEAST WINDS 10 TO 20 MPH WITH
OCCASIONAL GUSTS TO 25 MPH ARE STILL CONTINUING OVER THE AREA. HAVE
UPDATED THE TAF TO KEEP THESE WINDS THROUGH 05Z. BY LATE THIS
EVENING...WINDS ARE EXPECTED TO DECREASE TO NORTHEAST AROUND 10 MPH
AND THEN BECOME LIGHT BY MORNING. NO SIGNIFICANT CLOUDS ARE EXPECTED
TONIGHT OR SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NO SIGNIFICANT CLOUDS ARE EXPECTED TONIGHT OR SUNDAY.
SURFACE HIGH PRESSURE OVER NORTHERN UTAH WILL MOVE EAST INTO
COLORADO TONIGHT. THIS WILL ALLOW NORTH TO NORTHEAST WINDS TO
DECREASE AND SUSTAINED WINDS ARE EXPECTED TO BE AROUND 10 KNOTS
OVERNIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE
CA...NONE.
&&

GORELOW/ADAIR/HARRISON

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 26, 1:46 AM PST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 AM PDT SAT APR 26 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-270700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
246 AM PDT SAT APR 26 2008 /246 AM MST SAT APR 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS CAN BE EXPECTED THIS AFTERNOON OVER LAKE MEAD
AND DOWN THE COLORADO RIVER...WHERE A LAKE WIND ADVISORY IS IN
EFFECT. FOR MORE DETAILS...PLEASE REFER TO PRODUCT RNONPWVEF.
ELSEWHERE...HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE
MOJAVE DESERT IN THE MIDDLE OF THE WEEK. OTHERWISE...HAZARDOUS
WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Esmeralda/Central Nye

When
April 27, 12:00 AM PST to 4:00 AM PST
Where
Esmeralda/Central Nye forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.914, -117.052 (the zone’s center; the record gives no point)

A spotter estimated winds gusting over 60 mph in the town of Dyer. Visibility was near zero, with rocks blowing through the air. The wind and rocks damaged the roof of the spotter's house.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2008Every state in 2008This day in weather historyWarnings in Nevada, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90737.